Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Interactions/dangers of niacin as supplementary high cholesterol treatment
Mar 29, 2000

Niacin has been suggested as an additional component to current lipid-reduction regimen (Lipitor, Tricor). How serious is the risk of negative interaction between the niacin and a standard HIV regime, as well as with an anti-coagulant (Warfarin)?

Response from Dr. Fisher

I think the major risk is liver toxicity. I hate using pharmacological doses of niacin because of this and because of the very common facial flushing that occurs after taking niacin. I don't think there is much of a problem with drug interactions, but if you are taking warfarin make sure the PT/INR is monitored carefully (and that your doc knows about the niacin).

Alvan Fisher, M.D.


Previous
Activated Male Mammary Glands Coincides with Taking Dietary Supplement.
Next
Ozone Dialysis

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement